Michigan, 2005Damaging Wind and High Wind in Michigan, November 15 to 16, 2005
November 15 to 16, 2005 · NWS DTX · 20 events in 17 counties and zones
This was the third powerful storm to hit the area in a week and a half, leading to yet another round of strong winds. An impressive warm front lifted north through Southeast Lower Michigan during the afternoon and evening of the 15th.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $7.4 million
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This was the third powerful storm to hit the area in a week and a half, leading to yet another round of strong winds. An impressive warm front lifted north through Southeast Lower Michigan during the afternoon and evening of the 15th. Thunderstorms developed within the warm sector as the cold front approached from the west. Intense cloud to ground lightning was observed and one storm actually became severe in Monroe County, where a tree fell onto a road. The cold front pushed through during the evening, leading to another period of strong winds, occurring through the early morning hours. Southwest winds were sustained at 25 to 35 mph, gusting to around 50 mph, with the exception Huron County, where wind gusts estimated near 60 mph brought down trees along the lakeshore from Caseville to Grindstone City. Heavy rains also occurred across the region, and the combination of winds and rain led to property damage estimated at 7.2 million dollars. At 430 EST on the 16th, One man was killed (indirect) and another injured (indirect) in a vehicle collision caused by a tree that had fallen into the road (Grange Hall Road near Brandt Road in Groveland Township) due to the strong gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Nov 15, 3:53 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 15, 3:53 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EST TUE NOV 15 2005
.SHORT TERM...TONIGHT AND WEDNESDAY
I HATE TO SOUND LIKE A BROKEN RECORD...BUT THIS SHORT TERM PERIOD TO
BE HIGHLIGHTED WITH VERY BUSY AND ACTIVE WEATHER. THE LATEST IN A
RECENT STRING OF POWERFUL STORM SYSTEMS WILL LIFT NORTH OUT OF THE
MID MISSISSIPPI RIVER VALLEY AND RACE NORTH OVER LAKE MICHIGAN INTO
NORTHERN ONTARIO BY MORNING. THIS SYSTEM WILL INTENSIFY RAPIDLY WITH
PRESSURE FALLS APPROACHING 2 MB AN HOUR DURING ITS TREK ACROSS LAKE
MICHIGAN. AT THE SURFACE...A RESPECTABLE WARM FRONT WILL MOVE NORTH
THROUGH THE CWA LATE THIS AFTERNOON AND EARLY EVENING...PLACING US
FIRMLY WITHIN THE WARM SECTOR...PRIOR TO A STRONG COLD FRONT
CLEARING THE STATE AROUND MIDNIGHT. THE FIRST CONCERN WILL BE THE
POTENTIAL FOR SEVERE WEATHER DEVELOPMENT WITHIN THIS WARM MOIST
SECTOR THIS EVENING...THEN OUR ATTENTION SHIFTS TO STRONG WINDS
OCCURRING BEHIND THE COLD FRONT AS STRONG COLD AIR ADVECTION AND
SUBSIDENCE, COMBINE WITH A TIGHT BOUNDARY LAYER GRADIENT AND VERY
POTENT LOW LEVEL JET TO PRODUCE YET ANOTHER ROUND OF HIGH WIND
GUSTS.
AN 18Z ANALYSIS OF THE SYNOPTIC AND UPPER LEVEL FEATURES SHOWS THE
GFS MODEL TO BE THE SUPERIOR MODEL IN FORECASTING THE DEVELOPING
STORM UPSTREAM. THE MODEL DIFFERENCES ARE SLIGHT BUT ENOUGH TO GIVE
THE EDGE TO THE GFS AS MODEL OF CHOICE. THE NAM IS TOO DEEP WITH THE
DIGGING SHORTWAVE BUT TOO WEAK WITH THE SURFACE LOW. GOING
FORWARD...THE GFS IS MUCH STRONGER THAN THE NAM WITH THE
SHORTWAVE...CLOSING IT OFF AT 518DM OVER EASTERN LAKE SUPERIOR BY
MORNING. AS A RESULT...THE GFS TRACKS THE SURFACE LOW A BIT FURTHER
EAST...BASICALLY STRADDLING THE EASTERN SHORELINE OF LAKE
MICHIGAN...BEFORE MOVING IT OVER NORTHWESTERN LOWER AROUND MIDNIGHT.
THE NAM CONTINUES TO DEPICT IT MOVING ALONG THE WESTERN SHORELINE OF
LAKE MICHIGAN ALL THE WAY UP TO THE UPPER PENINSULA.
ALTHOUGH WE ARE NOT WITHIN THE MOST FAVORABLE REGION OF THE UPPER
LEVEL JET...BOTH THE MID AND LOW LEVEL JETS ARE EXTREMELY POTENT.
THE LACK OF INSTABILITY...EVEN AFTER THE WARM FRONT MOVES
THROUGH...REMAINS THE QUESTION MARK FOR SEVERE STORM ACTIVITY. THE
SHEAR PARAMETERS ARE EXTREMELY IMPRESSIVE...WITH 0-3KM HELICITIES
400 TO 500 M2/S2 AND 0-3KM SHEAR APPROACHING 70 TO 90 KNOTS...ALONG
THE WARM FRONT AND SIMILAR SHEAR PARAMETERS JUST AHEAD OF THE COLD
FRONT. THE GFS DEPICTS THE 0-3KM HELICITIES ACROSS THE SAGINAW
VALLEY AT AN ENORMOUS 650 M2/S2 ALONG THE WARM FRONT...BUT GOOD LOW
LEVEL WARM AIR ADVECTION CREATES A CAPPING INVERSION FROM NEAR 950
MB TO 800 MB WHICH SHOULD BE ENOUGH TO HOLD CONVECTION AT BAY ALONG
THE WARM FRONT. THE WARM FRONT IS EXPECTED TO PASS THROUGH THE
DETROIT AREA AROUND THE 7 TO 8PM TIMEFRAME...FLINT ABOUT AN HOUR
LATER..THEN THROUGH SAGINAW BY 10 PM WHEN THE COLD FRONT WILL BE
QUICKLY APPROACHING.
SPC CONTINUES TO HIGHLIGHT A MODERATE RISK FOR AREAS SOUTH OF
INTERSTATE 69 THIS EVENING. THE CURRENT THINKING IS THAT THE BEST
POTENTIAL FOR ACHIEVING SEVERE THUNDERSTORMS WILL OCCUR WITHIN THE
WARM SECTOR...PRIOR TO THE PASSAGE OF THE COLD FRONT. WE WILL BE
SLIGHTLY LESS STABLE WITH 0-3KM MOST UNSTABLE CAPES APPROACHING 300
JOULES...WITH LIFTING AND SHOWALTER INDICES DIPPING JUST BELOW ZERO.
IT WILL BE INTERESTING TO SEE IF UPSTREAM CONVECTION CAN SURVIVE
THIS ATMOSPHERE...AND IF IT DOES THE MODERATE RISK WILL LIKELY BE
JUSTIFIED...WITH DAMAGING WIND GUSTS TO 70MPH AND POSSIBLY EVEN
ISOLATED TORNADOES.
THE COLD FRONT WILL MOVE THROUGH AROUND MIDNIGHT AND A STRONG
THERMAL TROF WILL ACCOMPANY IT AS WINDS VEER TO THE SOUTHWEST.
STRONG COLD AIR ADVECTION AND SUBSIDENCE BEHIND THE FRONT WILL
DESTABILIZE THE LOWEST LAYERS. A VERY STRONG LLJ WILL USHER IN THIS
AIRMASS WITH 40 KNOT WINDS JUST ABOVE THE SURFACE AT 950 MB. THIS
WILL BE ENOUGH FOR WIND GUSTS SOLIDLY WITHIN THE ADVISORY RANGE
THROUGH WEDNESDAY MORNING. THIS SYSTEM WILL CONTINUE TO PULL RAPIDLY
NORTHEAST ON TUESDAY AND ALLOW WINDS TO DROP BELOW ADVISORY CRITERIA
BY AFTERNOON.
NONETHELESS...WEDNESDAY MORNING WILL GREET US WITH STRONG WINDS AND
MUCH COLDER AIR...LIKELY FEELING COLDER THAN IT HAS FELT ALL
SEASON...WITH WINDCHILLS DROPPING BACK INTO THE 20S BY MORNING.
&&
.LONG TERM...
HIGHLY AMPLIFIED PATTERN OVER THE CONUS...WITH RIDGES ALONG THE
COASTS AND A DEEP TROUGH OVER THE CENTRAL CONUS. PHASED
NEGATIVELY TILTED UPPER LEVEL TROUGH TO SWING THROUGH THE GREAT
LAKES TOMORROW MORNING...WITH DRY SLOT PUNCHING INTO SOUTHEAST
MICHIGAN. WITH LOW LEVEL MOISTURE LINGERING...WILL CARRY LOW
CHANCE POPS DURING THE MORNING FOR LIGHT PRECIPITATION...LIKELY
DRIZZLE. THAT WILL CHANGE BY AFTERNOON AS THE STRONG COLD
ADVECTION CONTINUES AND 1000 TO 850 MB THICKNESSES DROP BELOW 1300
M. THERE SHOULD BE PLENTY OF LAKE ENHANCED SNOW SHOWERS AROUND
TOMORROW AFTERNOON/EVENING DESPITE UNFAVORABLE WEST-SOUTHWEST
WINDS OFF OF LAKE MICHIGAN. DEEP MOISTURE (TO 650 MB) TO RESIDE
OVER THE NORTHERN THIRD OF THE CWA...TAPERING OFF TO THE SOUTH.
BEST 850 TO 700 MB CONVECTIVE ROLLS (LIFT) EXPECTED AROUND 00Z
THURSDAY...WHEN AVERAGE TEMPS WILL BE -12 C IN THAT LAYER. WEAK
LOW LEVEL LIFT CONTINUES THROUGH 6Z THEN WANES TOWARD MORNING AS
THERMAL TROUGH MOVES INTO LOWER MICHIGAN. IF THE WARM GROUND WAS
NOT A FACTOR...WOULD HAVE NO PROBLEM CARRYING 1 TO 3 INCHES OF
SNOW FOR NORTH HALF OF CWA WITH STEEP LOW LEVEL LAPSE RATES AND
SOME LEVEL CAPE PROGGED. NONE-THE-LESS...WITH TEMPERATURES IN THE
20S WEDNESDAY NIGHT...SNOW SHOULD HAVE NO PROBLEM STICKING ON THE
GRASS AND WILL CARRY ABOUT AN INCH FOR NORTHERN THIRD OF THE CWA
WITH LESSER AMOUNTS FARTHER SOUTH.
GOOD SUBSIDENCE ON THURSDAY WILL HELP DRY OUT THE LOW LEVELS...AND
HAVE THUS TAPERED ACTIVITY TO FLURRIES...DESPITE SOME VERY COLD 850
MB TEMPS OF -14 TO -15 C IF THAT AMOUNT OF COLD AIR VERIFIES...OUR
MAX TEMPS OF LOW TO MID 30S WILL PROBABLY BE A LITTLE TOO WARM EVEN
WITH SUPER-ADIABATIC LAPSE RATES IN THE LOWEST 1500 FEET.
THE NORTHERN STREAM JET SHOULD BE OUR DOMINANT STEERING MECHANISM
FOR THE EXTENDED AS THE BLOCKING WEST COAST UPPER LEVEL RIDGE
PERSISTS...IF NOT PUSHING EAST BY EARLY NEXT WEEK. TIMING OF
NORTHERN STREAM SHORTWAVES WILL BE CHALLENGING. AS IT STANDS NOW...A
WEAK SHORTWAVE TO MOVE THROUGH FRIDAY...QUICKLY FOLLOWED BY A MORE
VIGOROUS SYSTEM ON SATURDAY. HOWEVER...THAT SATURDAY SYSTEM MAY BE
TOO STRONG FOR ITS OWN GOOD...CUTTING OFF OVER THE WESTERN GREAT
LAKES AND THEN DROPPING SOUTH (MISSING LOWER MICHIGAN).
THIS HAS BIG IMPLICATIONS FOR THE EXTENDED...AS THIS IS WHERE THE
MEDIUM RANGE MODELS DIVERGE SIGNIFICANTLY. 12Z GFS/WRFXX IS
INDICATING A MORE PROGRESSIVE OPEN WAVE FOR THE WEEKEND...WHILE THE
12Z EUROPEAN/NOGAPS AND CANADIAN ARE CUTTING OFF THE SYSTEM AND
TRACKING INTO THE SOUTHEAST CONUS BY EARLY NEXT WEEK...WHEN THERE
MAY BE TROPICAL INTERACTION WITH T.D. 27. WITH SUPPORT FROM THE
WRFXX AND GFS...NOT READY TO PULL POPS FOR THE WEEKEND...EVEN
THOUGH THE EUROPEAN AND CANADIAN MODELS MAY BE THE WAY TO GO.
&&
.AVIATION...
RAIN WILL CONTINUE ACROSS THE DETROIT AND FLINT TAF SITES THROUGH
MOST OF THE DAY...SPREADING INTO MBS AS A WARM FRONT ALOFT
CONTINUES TO LIFT NORTH INTO MICHIGAN. AVIATION CONDITIONS WILL
REMAIN POOR WITH LIFR TO IFR CEILINGS AND IFR TO MVFR VISIBILITIES.
A SECONDARY WARM FRONT CURRENTLY NEAR THE OHIO RIVER VALLEY WILL
LIFT INTO MICHIGAN THIS EVENING. THIS ADDED INSTABILITY AND LIFT
WILL CAUSE THE CHANCE FOR THUNDERSTORMS TO INCREASE... AHEAD
OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA NEAR
MIDNIGHT. THE POTENTIAL EXISTS FOR SOME SEVERE THUNDERSTORMS TO
AFFECT THE AREA THIS EVENING WITH GUSTS GREATER THAN 60
KNOTS...ESPECIALLY AT THE DETROIT TAFS. AT THIS TIME HAVE INCLUDED
WINDS TO 45 KNOTS IN THE SOUTHERN TAFS BUT MAY NEED TO INCREASE THIS
AS WE GET A BETTER HANDLE ON LOCATION AND NATURE OF STORMS.
WINDS WILL BE STRONG ALONG AND BEHIND THE FRONT AT ALL SITES WITH
SUSTAINED SOUTHWESTERLY WINDS NEAR 25 KNOTS AND GUSTS AS HIGH AS 45
KNOTS. WINDS WILL START TO SUBSIDE BY LATE MORNING ON WEDNESDAY AS
THE SYSTEM PULLS OFF TO NORTHEAST AND THE SURFACE GRADIENT WEAKENS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...MIDNIGHT WEDNESDAY TO NOON WEDNESDAY.
LAKE HURON...STORM WARNING...LHZ421-LHZ462-LHZ463-LHZ464 UNTIL 6 PM WEDNESDAY.
GALE WARNING...LHZ422...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
UNTIL 6 PM WEDNESDAY.
LAKE ST CLAIR...GALE WARNING...LCZ460 UNTIL 6 PM WEDNESDAY.
MI WATERS OF LAKE ERIE...GALE WARNING...LEZ444 UNTIL 6 PM WEDNESDAY.
&&
SHORT TERM...SHULER
LONG TERM....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Nov 15, 4:10 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EST TUE NOV 15 2005
MIZ047>049-053>055-060>063-068>070-075-076-082-083-162115-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
410 PM EST TUE NOV 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHEAST
LOWER MICHIGAN THIS EVENING. SOME OF THESE STORMS COULD BE
SEVERE...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 69. THE PRIMARY
HAZARD WILL BE DAMAGING WIND GUSTS TO 70 MPH. IN ADDITION...A
TORNADO OR TWO WILL WILL BE POSSIBLE...MAINLY TO THE SOUTH OF THE
M 59 CORRIDOR...AND PRIMARILY NEAR THE MICHIGAN AND OHIO BORDER.
A POTENT LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN TO THE WEST OF THE
AREA TONIGHT. THE THUNDERSTORMS WILL BE THE RESULT OF A WARM FRONT THAT
THIS LOW WILL PULL NORTH ACROSS THE AREA DURING THE LATE
AFTERNOON...AND THEN A STRONG COLD FRONT THAT WILL RACE THROUGH
THE AREA DURING THE EVENING.
AFTER MIDNIGHT...A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST
LOWER MICHIGAN AS STRONG WINDS DEVELOP BEHIND A STRONG COLD
FRONT. PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE /NPWDTX/
FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
A WIND ADVISORY IS IN EFFECT WEDNESDAY MORNING. PLEASE REFER TO
THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-162115-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
410 PM EST TUE NOV 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.
.DAY ONE...TONIGHT
A STORM WARNING IS IN EFFECT TONIGHT FOR THE OPEN WATERS OF LAKE
HURON...AND THE OUTER SAGINAW BAY. A GALE WARNING IS IN EFFECT
ELSEWHERE. PLEASE REFER TO THE LATEST MARINE FORECASTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
A STORM WARNING IS IN EFFECT WEDNESDAY MORNING FOR THE OPEN
WATERS OF LAKE HURON...AND THE OUTER SAGINAW BAY.
A GALE WARNING IS IN EFFECT ELSEWHERE. PLEASE REFER TO THE LATEST
MARINE FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
JDS
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Event by event
16 strong wind, 2 lightning, 1 thunderstorm wind, 1 high wind. Local standard time, as filed.
Lightning, Lenawee
- When
- November 15, 5:49 PM EST
- Where
- Lenawee County, Tecumseh
- Reported by
- NEWSPAPER
- Coordinates
- 41.895, -84.066 (the zone’s center; the record gives no point)
Lightning struck the northwest corner of a home located at 509 Maple Drive in Tecumseh. The strike damaged the exterior and drywall of a bedroom.
Lightning, Macomb
- When
- November 15, 6:08 PM EST
- Where
- Macomb County, 2 mi W of Disco
- Injuries
- 2 direct, 0 indirect
- Property damage
- $225,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
Lightning struck a home located in the 55000 block of Ashbrooke Drive in the Northwest corner of Shelby Township. The strike blew up the mantle in the living room. The flying debris caused minor injuries to two school aged children. A fire broke out and spread from the living room to the basement. The Fire Department estimated damages between 200K and 250K.
Thunderstorm Wind, Monroe
- When
- November 15, 6:36 PM EST
- Where
- Monroe County, Grape
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 41.967, -83.533
A tree fell onto the road at Dixon and Ida-Maybee Roads.
Strong Wind, Genesee
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Genesee forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.022, -83.707 (the zone’s center; the record gives no point)
Strong Wind, Bay
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Bay forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.721, -83.942 (the zone’s center; the record gives no point)
Strong Wind, Lapeer
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Lapeer forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.090, -83.222 (the zone’s center; the record gives no point)
Strong Wind, Lenawee
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Lenawee forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.895, -84.066 (the zone’s center; the record gives no point)
Strong Wind, Livingston
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Livingston forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.603, -83.911 (the zone’s center; the record gives no point)
Strong Wind, Macomb
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Macomb forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
Strong Wind, Midland
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Midland forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.647, -84.388 (the zone’s center; the record gives no point)
Strong Wind, Monroe
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Monroe forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.921, -83.494 (the zone’s center; the record gives no point)
Strong Wind, Oakland
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Oakland forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.660, -83.386 (the zone’s center; the record gives no point)
Strong Wind, Saginaw
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Saginaw forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.335, -84.053 (the zone’s center; the record gives no point)
Strong Wind, Sanilac
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Sanilac forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.443, -82.646 (the zone’s center; the record gives no point)
Strong Wind, Shiawassee
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Shiawassee forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.954, -84.147 (the zone’s center; the record gives no point)
Strong Wind, St. Clair
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- St. Clair forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.931, -82.664 (the zone’s center; the record gives no point)
Strong Wind, Tuscola
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Tuscola forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.491, -83.440 (the zone’s center; the record gives no point)
Strong Wind, Washtenaw
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Washtenaw forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.253, -83.839 (the zone’s center; the record gives no point)
Strong Wind, Wayne
- When
- November 15, 9:00 PM EST to November 16, 2:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $450,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.285, -83.261 (the zone’s center; the record gives no point)
High Wind, Huron
- When
- November 16, 5:00 AM EST to 2:00 PM EST
- Where
- Huron forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.910, -82.855 (the zone’s center; the record gives no point)
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Kentucky, November 15, 200540 injured · $31 million · F4 · 1 event
- Tornadoes in Kentucky, November 15, 20051 death · 20 injured · $8.6 million · F3 · 4 events
- Tornadoes and Hail in Indiana, November 15, 200532 injured · $17 million · F3 · 23 events
- Tornadoes and Flash Flooding in Tennessee, November 15, 200514 injured · $7.4 million · F2 · 25 events
- Tornadoes in Tennessee, November 15, 2005$1.6 million · F2 · 4 events
- Tornadoes in Tennessee, November 15, 2005$656,000 · F2 · 3 events
- Tornadoes in Tennessee, November 15, 2005$451,000 · F2 · 3 events
- Rip Current in Florida, November 15, 20051 death · 1 event
- Tornado in Tennessee, November 15, 20051 injured · $100,000 · F2 · 1 event
- Tornado in Kentucky, November 15, 2005$100,000 · F2 · 1 event
- Tornadoes in Tennessee, November 15, 2005$20,000 · F2 · 2 events
- Tornado in Kentucky, November 15, 2005$500,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484354, 5484353, 5484355, 5484356, 5484357, 5484358, 5484359, 5484360, 5484361, 5484362, 5484425, 5484426, 5484427, 5484428, 5484429, 5484430, 5484431, 5484432, 5484433, 5484434.